... first dose but I'm just really scared to do so. I'm scared that it'll make my depressive episodes worse (I've been prescribed it for bipolar disorder which was my diagnosis yesterday). I was prescribed zoloft with it. I'm overweight and I've been struggling to get my weight down and I'm really worried that this will make it even harder. I'm scared that it'll take away my creativity, I'm a photographer for a publishing company. I guess I'm really concerned about what side effects I'm going to have. What side effects do/did you have? Thanks!
Some side effects of Depakote are mild drowsiness, constipation, weight changes, tremors, etc. I took this med and developed chronic pancreatitis. Go to the ER should you have upper stomach pain, nausea, vomiting, jaundice, loss of appetite, low fever. I hope you don't experience any of these side effects, it could be the right med for you. Good luck!
Always remember that the doctor works for you. You pay them... I have severe fears of gaining weight, and when I start to talk about any new med with my docs, I tell them that weight gain and decreased libido are not options for me. They will just have to hit the books and find something that is going to work and have the most minimal of the two side effects. They understand. I have been treated with Abilify and it has no weight gain issues, in fact I lost a lb or two. Kira
Hello, coffeeplease, and welcome. I'll be honest what it did for me. I took it the 2nd day, and I went to one f my Dr.s an hour and a half away. It mellowed and looped me out so bad, I almost wrecked a few times. When I got home, my husband and 18 yr old asked me if I was high. Lol. And they were serious. My husband said, I don't what in the world you've taken, but go get rid of them, because if you would have been pulled over, you would have went to jail. It wasn't funny at the time, and really... that's not funny at all. As I always say though, people are so different. Some people have been very helped by it. And I was told by the pharmacist after the fact, that he started me out on a whopping dose. I,m not trying to scare you at all. You may do just fine, but the advise that was given to me, by my pharmacist, was to take it a couple of days when you didn't have to drive anywhere. If you have no negative reactions or symptoms...
then you're good to go. I sincerely hope it works for you, because I've heard it is a pretty good drug for some people, and really helped them. Many Blessings to you and good luck. Please let us know
how you do on it, and how you are doing, hon. Your Friend, Ruthie
Thank you all so much for your input. I've had two doses and I don't feel anything yet. My dr. advised me to take them at night because it might make me sleepy and I didn't need any help with that. Actually, one thing comes to mind - the last two mornings I did wake up at 3 am ready to go. I don't know, though, if that's the zoloft or the depakote talking.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 3 May 2010 • 5 answers
Posted 29 Jun 2011 • 5 answers
Hi, Im new and scared, was just recently diagnosed bipolar 2, I was started on depakote er 250mg one
Posted 4 Nov 2011 • 7 answers
Posted 3 Jun 2013 • 3 answers
Posted 2 Nov 2013 • 4 answers